MAUDE Adverse Event Report: DEPUY MITEK LLC US 4 MM BARREL BUR PLUS;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US 4 MM BARREL BUR PLUS;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283469
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4)-incomplete.Depuy synthes has been informed that the lot number is not available.
 
Event or Problem Description
It was reported that during ankle surgery (arthroscopy), metal abrasion was detected.The patient consequence is that there's still some burr in the patient.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.(b)(4).The lot number is not currently available.The expiration date is not currently available.
 
Event or Problem Description
It was reported that during ankle surgery (arthroscopy), metal abrasion was detected.The patient consequence is that there's still some burr in the patient.Additional event information received on 08/31/2018 stated that the failure did not result in any surgical delay or inability to complete the procedure.The procedure was completed by shaving away the metal parts using another shaverblade.There were no procedural or patient anatomy factors that contributed to the breakage.The surgical intervention was not planned.Additional event information received on 10/5/2018 stated that the event occurred intra-op.Additional event information received on 10/8/2018 that these complaint is not coming back.It was discharged from the hospital.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required, and no further action is warranted.However, should any new information be provided in future, this file will be re-opened, and a thorough investigation will be performed.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Depuy synthes has been informed that the lot number is not available.

Brand Name
4 MM BARREL BUR PLUS
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7834873
Report Number1221934-2018-54564
Device Sequence Number1941091
Product Code HRX
UDI-Device Identifier10886705022045
UDI-Public10886705022045
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283469
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer08/03/2018
10/29/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/19/2018
10/29/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;